Minnesota, 2006

Drought in Minnesota, December 1 to 31, 2006

December 1 to 31, 2006 · NWS FGF · 14 events in 14 counties and zones

S. Drought Monitor).

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

A lack of rainfall over the summer and fall kept many counties across northwest and west central Minnesota in a D2 (severe) or D3 (extreme) drought designation (per the U.S. Drought Monitor). Roseau, Lake of the Woods, East Marshall, Pennington, North and South Beltrami, North and South Clearwater, Hubbard, and Wadena counties were classified in the D3 category. Red Lake, East Polk, Mahnomen, and East Becker counties were grouped in the D2 category.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Nov 30, 9:10 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 30, 9:10 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
910 PM CST THU NOV 30 2006

.DISCUSSION...MAIN FORECAST CHALLENGES ARE TEMPERATURES AND
PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...THE
AREA IS BETWEEN WEATHER SYSTEMS...WITH HIGH PRESSURE TO THE E AND
LOW PRESSURE TO THE W. WHEN COMPARING MODELS...THE GFS SOLUTION
APPEARS TO BE HANDLING THE SITUATION BEST...SO WILL LEAN TOWARDS FOR
FORECAST. CURRENT FORECAST APPEARS TO BE PRETTY WELL ON TRACK WITH
ARRIVAL OF PRECIPITATION...BUT TEMPERATURES WILL NEED SOME
ADJUSTMENTS TO ACCOUNT FOR THE FASTER COOL DOWN IN THE MN PART OF
THE AREA AND THE NEARLY STEADY TEMPS IN PARTS OF ND. OVERALL...
MINIMAL CHANGES MADE TO CURRENT FORECAST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

NG
Hazardous weather outlook, Nov 30, 3:40 AM CST, 20 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
340 AM CST THU NOV 30 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
340 AM CST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR THIS EVENING. A WARM
FRONT WILL MOVE EAST INTO CENTRAL NORTH DAKOTA AFTER MIDNIGHT.
SOME LIGHT SNOW WILL OCCUR AHEAD OF THIS FRONT IN THE DEVILS LAKE
AND LANGDON AREA LATE TONIGHT WITH UP TO AN INCH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL WEAK WEATHER SYSTEMS WILL MOVE THROUGH THE AREA DURING
THIS PERIOD. UP TO AN INCH OF LIGHT SNOW IS POSSIBLE IN THE ROSEAU
AND WARROAD AREAS FRIDAY MORNING. OTHERWISE PATCHY LIGHT SNOW IS
EXPECTED OVER THE REST OF NORTHWEST MINNESOTA AND NORTHEAST
NORTH DAKTOTA FRIDAY INTO SATURDAY WITH ACCUMULATIONS UNDER AN INCH.

ANOTHER SYSTEM WILL DROP SOUTHEAST THROUGH THE AREA MONDAY GIVING
A CHANCE FOR LIGHT SNOW AND LIGHT ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 drought. Local standard time, as filed.

Drought, Lake of the Woods

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Lake of the Woods forecast zone
Reported by
Other Federal Agency
Coordinates
48.771, -94.905 (the zone’s center; the record gives no point)

Drought, Roseau

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Roseau forecast zone
Reported by
Other Federal Agency
Coordinates
48.775, -95.811 (the zone’s center; the record gives no point)

Drought, East Marshall

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
East Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
48.358, -96.368 (the zone’s center; the record gives no point)

Drought, North Beltrami

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
North Beltrami forecast zone
Reported by
Other Federal Agency
Coordinates
47.974, -94.938 (the zone’s center; the record gives no point)

Drought, South Beltrami

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
South Beltrami forecast zone
Reported by
Other Federal Agency
Coordinates
47.974, -94.938 (the zone’s center; the record gives no point)

Drought, Pennington

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pennington forecast zone
Reported by
Other Federal Agency
Coordinates
48.066, -96.037 (the zone’s center; the record gives no point)

Drought, Red Lake

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Red Lake forecast zone
Reported by
Other Federal Agency
Coordinates
47.872, -96.095 (the zone’s center; the record gives no point)

Drought, East Polk

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
East Polk forecast zone
Reported by
Other Federal Agency
Coordinates
47.774, -96.402 (the zone’s center; the record gives no point)

Drought, Mahnomen

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Mahnomen forecast zone
Reported by
Other Federal Agency
Coordinates
47.325, -95.809 (the zone’s center; the record gives no point)

Drought, North Clearwater

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
North Clearwater forecast zone
Reported by
Other Federal Agency
Coordinates
47.578, -95.379 (the zone’s center; the record gives no point)

Drought, South Clearwater

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
South Clearwater forecast zone
Reported by
Other Federal Agency
Coordinates
47.578, -95.379 (the zone’s center; the record gives no point)

Drought, East Becker

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
East Becker forecast zone
Reported by
Other Federal Agency
Coordinates
46.935, -95.674 (the zone’s center; the record gives no point)

Drought, Hubbard

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hubbard forecast zone
Reported by
Other Federal Agency
Coordinates
47.109, -94.917 (the zone’s center; the record gives no point)

Drought, Wadena

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wadena forecast zone
Reported by
Other Federal Agency
Coordinates
46.586, -94.969 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6960, 6961, 6962, 6963, 6964, 6965, 6966, 6967, 6968, 6969, 6970, 6971, 6972, 6973.